Crohn's and Colitis Support
1,818 members479 posts

Drug allergy !

Drug allergy !

Hi all ! I'm fairly new here. I have Crohns and different types of arthritis. I actually didn't know where to post this question ? I recently had a tooth extracted and the dentist prescribed Clyndamycin as a precautionary measure against infection. I took it for 3 days And then I developed a terrible reaction from it ! I have been to the ER...with throat swelling and lips . I called my family dr. Etc. now I have hives all over which are driving me crazy ! I'm wondering if being on Remicade ...Azathioprine ...and prednisone have something to do with this lingering on so long ! How long will it last ! Its been 6 days now ! It's almost as if all my medical professional team seem like this is new to them ? I get no answers !

I am taking Benedryl...pepsid...and prednisone as well as slathering various itch creams on myself !

I'd really appreciate any advice/ reassurance from anyone ?

God Bless...Gram 214

4 Replies
oldestnewest

ouch, clindamycin is a strong antibiotic, and is known to cause bad diarrhoea so uis usually used very cautiously with Crohns - are you allergic to penicillin? the meds you mentioned do lower your immune system so it may take longer to get over it

Reply

Yes..I've been allergic to penicillin forever. If I had taken the time to read the phamplet it actually says Crohnnies shouldn't take it ! Why do we trust professionals ? We must always be our own advocat ! Now I'm hoping it doesn't cause further problems after the skin thing !

It's just frustrating because my Dr.s seem to be sceptical that it's from the drug ! The ER nurse actually said it couldn't be from the drug because I took it 3 days before it erupted ! Asking silly questions like...have you changed laundry detergent ? Duhhhh

I guess I'm just overly cranky right now..but can't get much sleep because of itching !

Thanks for the reply !

Reply

Any rash nurses have to go through a set of questions to determine cause - even if they feel its drug related. hope your feeling better x

Reply

Yes..I know you're right. I was just overly cranky , I actually still break out in hives at night ! It's not nearly as bad as it was though. Im thinking its when I get too warm ? A few people I've talked to say they also had symptoms for weeks untill it finally resolved itself. Looking back I'm extremely lucky things went as " well " as they did ! Thanks for thinking of me. 😊

Reply

You may also like...